MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 60/28

MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 60/28
Catalog Number 01.26.2860MHC
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 january 2019.Lot 152106: (b)(4) items manufactured and released on 17 june 2015.Expiration date: 2020-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on january 17, 2019.3 years after primary cementless dm thr an intraprosthetic dislocation occurred.The ceramic head, reportedly manufactured by a different company, dislocated from the pe liner.There are no indications as to possible causes for this event, such as traumas or extreme movements.We could not measure either the head of the pe insert and verify if a tolerance mismatch occurred, but it is unlikely given the significant time after primary implantation.No definite reason for this event could be ascertained with the information at hand.Preliminary investigation performed by r&d product manager on january 14, 2019 by r&d product manager: preliminary visual investigation on explanted component shows signs of friction between femoral head and metal cup, resulting in metal transfer on femoral head and wear of the acetabular component's edge and articulating surface.Scratches signs on the pe liner edge due to extraction and non-coherent function after dislocation.
 
Event or Problem Description
The patient came in, 3 years and 1 month after primary surgery, due to intra-prosthetic dislocation of the head from the liner.The surgeon revised the medacta cup, medacta liner and another company's head.The surgery was completed successfully.

Brand Name
VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 60/28
Common Device Name
DOUBLE MOBILITY HC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8260594
Report Number3005180920-2018-01109
Device Sequence Number19346953
Product Code MEH
UDI-Device Identifier07630030807473
UDI-Public07630030807473
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number01.26.2860MHC
Device Lot Number152106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;